Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 64, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 20, 2010, 10:54 AM CDT for 7 counties in Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 10:54 AM CDT (15:54 UTC)
- Expired
- Jul 20, 2010, 10:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:00 PM CDT | HEAVY RAIN 5.2 | Bowling Green, MO | RAINFALL MEASUREMENT TAKEN FROM 6AM MON TILL 2PM TUES |
| Jul 20, 9:44 PM CDT | FLASH FLOOD | Edina, MO | STILL A NUMBER OF ROADS CLOSED...MODOT WEBSITE SHOWS SOME CLOSED ROADS AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 650 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
923
WGUS53 KLSX 201554
FFWLSX
MOC103-111-127-137-163-173-205-210330-
/O.NEW.KLSX.FF.W.0064.100720T1554Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
MONROE COUNTY IN NORTHEAST MISSOURI...
PIKE COUNTY IN NORTHEAST MISSOURI...
RALLS COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1030 PM CDT TUESDAY
* AT 1033 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. IN THE HANNIBAL AREA...THERE HAVE BEEN
25 TO 30 RESCUES OF RESIDENCES ALONG BEAR CREEK. A DAY CARE
FACILITY WAS EVACUATED IN THIS AREA. IN RALLS COUNTY...ALL
MAJOR ROADS WERE FLOODED AND CLOSED. NUMEROUS ROADS ARE CLOSED IN
KNOX...SHELBY...AND MONROE COUNTIES AS WELL. THE FOLLOWING IS A
LIST OF THE STATE AND FEDERAL ROADS REPORTED CLOSED BY THE MISSOURI
DEPARTMENT OF TRANSPORTATION OR COUNTY EMERGENCY MANAGEMENT:
HIGHWAY E WEST OF LEWISTOWN
HIGHWAY 79 SOUTH OF HANNIBAL
HIGHWAY 61 SOUTH OF HANNIBAL
ROUTE F IN RALLS COUNTY NEAR SPENCER CREEK
HIGHWAY 79 WEST OF LOUISIANA
MISSOURI HIGHWAY 154 IN SOUTHERN RALLS COUNTY NEAR SPENCER CK
ROUTE B IN RALLS COUNTY NEAR LICK CREEK
ROUTE K IN KNOX COUNTY NEAR COLONY
ROUTE F IN KNOX COUNTY
MISSOURI HIGHWAY 15 NORTH OF NOVELTY AND NEAR PLEVNA
MISSOURI HIGHWAY 151 SOUTH OF NOVELTY AND NEAR LEONARD
ROUTE H IN SHELBY COUNTY NEAR PERRY BRANCH
MISSOURI HIGHWAY 151 NORTH OF CLARENCE
ROUTE N NORTH OF LENTNER
ROUTE DD NEAR MAUD
ROUTE A IN MONROE COUNTY NEAR CROOKED CREEK
ROUTE K IN SHELBY COUNTY WEST OF SHELBYVILLE
PEOPLE IN THESE AREAS SHOULD REMAIN EXTREMELY CAREFUL DURING THIS
MAJOR FLOOD EVENT THROUGHOUT NORTHEAST MISSOURI. THE THREAT FOR
SIGNIFICANT FLOODING WILL REMAIN HIGH INTO THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOWLING
GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE CITY...
PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER...CLARENCE...
COLONY...CURRYVILLE...EMDEN...EOLIA...EWING...FRANKFORD...
GRANVILLE...KNOX CITY...LA BELLE...LEWISTOWN...MADISON...MAUD...
MAYWOOD...NEW HARTFORD...NEW LONDON...PERRY...PHILADELPHIA AND
PLEVNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 4030 9196 4026 9194 4025 9150 4006 9151
3993 9143 3987 9145 3980 9138 3972 9137
3923 9073 3923 9118 3914 9119 3915 9135
3915 9141 3933 9143 3935 9231 3995 9229
3996 9235 4030 9236
$$
FUCHS1 follow-up statement
442
WGUS73 KLSX 202043
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT TUE JUL 20 2010
MOC103-111-127-137-163-173-205-210330-
/O.CON.KLSX.FF.W.0064.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE MO-MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
343 PM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...SHELBY...
MARION...RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL
1030 PM CDT...
AT 326 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING ALONG NUMEROUS ROADWAYS THROUGHOUT THE WARNED
AREA. HOWEVER...THE FLOODING HAS GENERALLY ABATED IN MANY
AREAS...AND SEVERAL MAJOR ROADS HAVE REOPENED. IN MARION
COUNTY...WHILE MOST MAJOR ROADS HAVE RE-OPENED...WARREN BARRETT ROAD
IN SOUTH HANNIBAL STILL HAS SEVERAL INCHES OF WATER. AND THE
FOLLOWING ROADS WERE STILL FLOODED: ROUTE K...ROUTE Z SOUTH OF
ROUTE C...AND COUNTY ROADS 402...418...423 AND 424. IN RALLS
COUNTY...MAJOR ROADS HAVE RE-OPENED. BUT COUNTY ROADS MAY STILL BE
FLOODED. BOTH KNOX AND SHELBY COUNTIES HAVE MORE THAN A HALF DOZEN
STATE ROADS CLOSED...ALONG WITH MANY COUNTY ROADS. IN MONROE
COUNTY...ROUTE A IS CLOSED NEAR CROOKED CREEK...BUT THE COUNTY ROADS
APPEAR TO BE FINE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOWLING
GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE
CITY...PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER...
CLARENCE...COLONY...CURRYVILLE...EMDEN...EOLIA... EWING...
FRANKFORD...GRANVILLE...KNOX CITY...LA BELLE...LEWISTOWN...
MADISON...MAUD...MAYWOOD...NEW HARTFORD...NEW LONDON...PERRY...
PHILADELPHIA AND PLEVNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 4030 9196 4026 9194 4025 9150 4006 9151
3993 9143 3987 9145 3980 9138 3972 9137
3923 9073 3923 9118 3914 9119 3915 9135
3915 9141 3933 9143 3935 9231 3995 9229
3996 9235 4030 9236
$$
FUCHSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:04 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 7:04 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
704 AM CDT TUE JUL 20 2010
.UPDATE...
/546 AM CDT TUE JUL 20 2010/
QUICK UPDATE TO THE FORECAST TO ACCOUNT FOR MERGING MCS MASS TO
OUR NORTHWEST THAT IS NOW POISED TO MOVE ACROSS THE HEART OF THE
CWA THIS MORNING AS IT DECAYS. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING ARE THE MAIN CONCERN THIS MORNING.
CVKING
&&
.DISCUSSION...
/447 AM CDT TUE JUL 20 2010/
THE MAIN FCST ISSUES ARE HEAT/HUMIDITY AND THUNDERSTORMS...EACH OF
WHICH AFFECTS THE OTHER IN THIS ATMOSPHERIC PATTN. QUASISTATIONARY
BDRY WAS LOCATED NEAR THE MO/IA BORDER PER EARLY MORNING SFC
ANALYSIS. AN OLD OUTFLOW BDRY EXTENDED FM NWRN MO THROUGH CENTRAL MO
AND TWO ONGOING MCS/S WERE PRODUCING NEW OUTFLOW BDRYS ACROSS THE
REGION. QUASISTATIONARY SYNOPTIC BDRY WILL BE ALTERNATELY PUSHED NWD
BY SLY SYNOPTIC FLOW AND PUSHED SWD BY THUNDERSTORM OUTFLOWS. THIS
TRANSLATES TO A BATTLE BETWEEN HOT AND HUMID CONDITIONS WORKING
FARTHER NEWD WHILE OCCASIONAL THUNDERSTORM OUTFLOWS AND RESIDUAL
CLOUDINESS ATTEMPT TO PUSH BACK THE HEAT. THE SPATIAL EXTENT OF
HOT/HUMID CONDITIONS IS IN TURN TIED TO THUNDERSTORM POTENTIAL
BECAUSE RESIDUAL CLOUDINESS /WHICH LIMITS DAYTIME HEATING/ WILL ACT
TO REDUCE INSTABILITY WHILE ADVECTION OF VERY MOIST AIR /DEW POINTS
IN THE MID TO UPPER 70S/ WILL LEAD TO AN INCREASE IN INSTABILITY.
WITH LITTLE CHANGE IN THE LARGE SCALE PATTERN...I EXPECT TO SEE
ANOTHER DAY OR TWO OF SCATTERED DAYTIME THUNDERSTORMS AND NOCTURNAL
MCS/S. DECREASING LLJ THIS MORNING AND LINGERING CLOUDINESS FM
OVERNIGHT CONVECTION SHOULD LEAD TO A DECREASE IN PCPN COVERAGE
DURING THE MIDDLE OF THE DAY. AS THE CLOUDS DISSIPATE...DAYTIME
HEATING AND ADVECTION OF MOIST AIR BACK INTO THE REGION SHOULD LEAD
TO INCREASING INSTABILITY BY MID TO LATE AFTERNOON. GENERALLY EXPECT
SCT TSRA DURING THE AFTN BEFORE A FEW MORE MCS/S ORGANIZE OVER THE
PLAINS TONIGHT WITH AT LEAST ONE THUNDERSTORM COMPLEX MOVING INTO
THE CWA. MODELS SUGGEST THE NOSE OF THE LLJ WILL BE FARTHER TO THE
WEST TONIGHT AND MUCH STRONGER AND FOCUSED FARTHER N ON WEDNESDAY
NIGHT...BUT I HESITATE TO PUT TOO MUCH STOCK IN THESE ASSESSMENTS
GIVEN THE OVERALL POOR PERFORMANCE OF THE OPERATIONAL MODELS OVER
THE LAST FEW DAYS. AT THE VERY LEAST...I WOULD EXPECT TO SEE
ANOTHER MCS AFFECTING THE CWA TONIGHT AND POSSIBLY AGAIN TOMORROW
NIGHT. PCPN CHCS BEGIN TO TAPER OFF BY THURSDAY AS A LOW PRES SYS
DVLPS OVER NE/SD AND MOVES NEWD INTO WI...LIFTING THE
QUASISTATIONARY BDRY NWD AS A WMFNT. TRAILING CDFNT FM THIS SYSTEM
THEN SINKS SWD ON FRI/SAT...BRINGING RENEWED TSRA CHCS TO THE
AREA.
THERE IS A CONCERN FOR FLASH FLOODING OVER PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS GIVEN PWATS OF 1.5 TO 2
INCHES...DECREASING FFG...AND REPEATED HEAVY RAINFALL OVER THE SAME
GENERAL AREA. HAVE ISSUED A FLASH FLOOD WATCH UNTIL 12Z WED TO
HIGHLIGHT THIS POTENTIAL.
AS FOR HEAT/HUMIDITY HEADLINES...IT/S A TOUGH CALL BETWEEN
THUNDERSTORM OUTFLOWS AND A VERY MOIST AIR MASS. ATTM IT LOOKS LIKE
SEVERAL COUNTIES IN CENTRAL MO ARE THE MOST LIKELY TO REACH A HEAT
INDEX OF 105...THEREFORE WENT AHEAD WITH A HEAT ADVISORY FOR THIS
AREA. THE ST LOUIS METRO AREA IS CLOSE TO REACHING THE DURATION
CRITERIA FOR A HEAT ADVISORY /MAX HEAT INDEX OF 100 DEG FOR 4+
DAYS/. GIVEN THAT THERE HAVE BEEN SEVERAL BREAKS IN THE HEAT OVER
THE PAST FEW DAYS AND A THUNDERSTORM OUTFLOW APPROACHING THE
CITY AT ISSUANCE...WILL HOLD OFF ON ANY HEAT HEADLINES FOR THE STL
METRO AREA.
NO CHANGES PAST 12Z SAT.
KANOFSKY
&&
.AVIATION...
/655 AM CDT TUE JUL 20 2010/
DECAYING MCS WILL MOVE THROUGH THE TERMINALS THIS
MORNING...PRODUCING IFR CONDITIONS IN THE CONVECTIVE CORES
FOLLOWED BY A FEW HOURS OF MVFR CONDITIONS IN TRAILING STRATIFORM
RAIN. ATMOSPHERE SHOULD DESTABILIZE AGAIN ONCE LINGERING CLOUDS
DISSIPATE AND/OR ADVECT OUT OF THE AREA...LEADING TO SCT AFTN
THUNDERSTORMS. ANOTHER MCS IS EXPECTED TO MOVE THROUGH MO/IL
OVERNIGHT BUT THE TIMING IS STILL VERY UNCERTAIN.
SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN MO-KNOX
MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BROWN
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 20, 5:33 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CDT TUE JUL 20 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 533 AM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PARTS OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE...ESPECIALLY ACROSS NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING SMALL HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. ADDITIONAL FLASH FLOODING IS POSSIBLE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR DETAILS. HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED ACROSS PARTS OF CENTRAL MISSOURI THIS AFTERNOON AND EVENING. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED ELSEWHERE. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT ACROSS PARTS OF NORTHEAST MISSOURI. HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jul 20, 9:07 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD HANNIBAL 39.71N 91.38W
07/20/2010 MARION MO TRAINED SPOTTER
FLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON
PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR
BY ROADS. WATER BEGINNING TO RECEDE.
&&
KJSLocal storm report, Jul 20, 9:11 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 3 ESE MEXICO 39.15N 91.82W
07/20/2010 AUDRAIN MO TRAINED SPOTTER
BARN BLOWN DOWN BY HIGH WINDS. NUMEROUS TREES DAMAGED.
TIME ESTIMATED FROM RADAR.
&&
KJSLocal storm report, Jul 20, 9:31 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN HANNIBAL 39.71N 91.38W
07/20/2010 M4.00 INCH MARION MO TRAINED SPOTTER
SPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER
WIND DAMAGE.
&&
CARNEYLocal storm report, Jul 20, 9:38 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG FULTON 38.85N 91.95W
07/20/2010 CALLAWAY MO TRAINED SPOTTER
TREES APPROXIMATELY 6 INCHES IN DIAMETER BLOWN DOWN
ONTO A GARAGE AND DRIVEWAY
&&
PHILLIPSONLocal storm report, Jul 20, 10:26 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST HARDIN 39.16N 90.62W
07/20/2010 E40 MPH CALHOUN IL TRAINED SPOTTER
WINDS WERE BETWEEN 30 AND 40 MPH.
0150 AM HEAVY RAIN LITCHFIELD 39.18N 89.66W
07/20/2010 M1.50 INCH MONTGOMERY IL TRAINED SPOTTER
40 MINUTE TOTAL.
0201 AM HAIL SHELBYVILLE 39.81N 92.04W
07/20/2010 E0.25 INCH SHELBY MO LAW ENFORCEMENT
HEAVY RAIN AND PEA SIZE HAIL.
0229 AM TSTM WND DMG SHELBINA 39.69N 92.04W
07/20/2010 SHELBY MO LAW ENFORCEMENT
TREE BRANCHES DOWN AND MINOR STREET FLOODING.
0437 AM FLASH FLOOD 1 N PERRY 39.44N 91.67W
07/20/2010 RALLS MO LAW ENFORCEMENT
10 INCHES OF FLOWING WATER ACROSS HIGHWAY J NEAR LICK
CREEK BRIDGE.
0608 AM FLOOD 3 S HANNIBAL 39.66N 91.38W
07/20/2010 RALLS MO TRAINED SPOTTER
3 S OF HANNIBAL AND 1 W OF HIGHWAY 61 WATER COVERING
CEDAR COVE RD...PRIVATE ROAD WITH 16 FAMILES.
0625 AM FLASH FLOOD 3 S CENTER 39.47N 91.53W
07/20/2010 RALLS MO COUNTY OFFICIAL
FLASH FLOODING ALONG HIGHAY P BETWEEN CENTER AND
VANDALIA.
0627 AM HEAVY RAIN NOVELTY 40.01N 92.21W
07/20/2010 M4.00 INCH KNOX MO MESONET
4.00 INCHES SINCE MIDNIGHT. TWO DAY RAINFALL TOTAL OF
6.33 INCHES.
0632 AM FLASH FLOOD 1 N LOUISIANA 39.46N 91.06W
07/20/2010 PIKE IL COUNTY OFFICIAL
HIGHWAY 79 IS CLOSED NORTH OF LOUISIANA DUE TO FLASH
FLOODING.
0635 AM FLASH FLOOD LEONARD 39.90N 92.18W
07/20/2010 SHELBY MO DEPT OF HIGHWAYS
ROUTE M IS CLOSED DUE TO FLASH FLOODING. MODOT.
0637 AM FLASH FLOOD 1 W SHELBYVILLE 39.81N 92.06W
07/20/2010 SHELBY MO DEPT OF HIGHWAYS
ROUTE K IS CLOSED WEST OF SHELBYVILLE DUE FLASH
FLOODING ALONG BLACK CREEK. MODOT.
0638 AM FLASH FLOOD 6 SW SHELBYVILLE 39.75N 92.12W
07/20/2010 SHELBY MO DEPT OF HIGHWAYS
HIGHWAY N IS CLOSED DUE TO FLASH FLOODING AT NORTH FORK
OF THE SALT RIVER. MODOT.
0640 AM FLASH FLOOD 4 SSE PERRY 39.38N 91.64W
07/20/2010 RALLS MO DEPT OF HIGHWAYS
MISSOURI HIGHWAY 154 IS CLOSED DUE TO FLASH FLOODING
ALONG SPENCER CREEK. MODOT.
0704 AM TSTM WND GST 5 NW COLUMBIA 39.01N 92.39W
07/20/2010 E50 MPH BOONE MO TRAINED SPOTTER
ESTIMATED WIND SPEED OF 40 TO 50 MPH.
0705 AM TSTM WND GST STURGEON 39.23N 92.28W
07/20/2010 E50 MPH BOONE MO TRAINED SPOTTER
ESTIMATED WIND SPEED OF AROUND 50 MPH.
0708 AM FLASH FLOOD 1 S LEONARD 39.88N 92.18W
07/20/2010 SHELBY MO DEPT OF HIGHWAYS
ROUTE H IS CLOSED DUE TO FLASH FLOODING SOUTH OF
LEONARD ON THE PERRY HILTON BRANCH OF THE BLACK CREEK.
0715 AM TSTM WND DMG MEXICO 39.17N 91.87W
07/20/2010 AUDRAIN MO LAW ENFORCEMENT
SEVERAL REPORTS OF LARGE TREE LIMBS DOWN AND A POWER
LINE DOWN ON THE 800 BLOCK OF SOUTH CALHOUN STREET IN
MEXICO.
0715 AM TSTM WND DMG 3 ESE MEXICO 39.15N 91.82W
07/20/2010 AUDRAIN MO TRAINED SPOTTER
BARN BLOWN DOWN BY HIGH WINDS. NUMEROUS TREES DAMAGED.
TIME ESTIMATED FROM RADAR.
0717 AM TSTM WND DMG COLUMBIA 38.95N 92.33W
07/20/2010 BOONE MO COUNTY OFFICIAL
POWER OUTAGES REPORTED ON NORTH SIDE OF COLUMBIA. WIND
SPEED UNKOWN AT THIS TIME.
0720 AM TSTM WND GST 4 S COLUMBIA 38.90N 92.33W
07/20/2010 E65 MPH BOONE MO BROADCAST MEDIA
KOMU ESTIMATES WIND SPEED OF 65 MPH AT STATION.
0721 AM TSTM WND GST 3 SE COLUMBIA 38.92N 92.29W
07/20/2010 M58 MPH BOONE MO MESONET
AG STATION MESONET MEASURED 58 MPH.
0729 AM FLASH FLOOD 3 S HANNIBAL 39.66N 91.38W
07/20/2010 RALLS MO TRAINED SPOTTER
8 INCHES OF WATER RUNNING ACROSS ROUTE M...ABOUT 1 MILE
WEST OF ROUTE 61
0730 AM TSTM WND DMG FULTON 38.85N 91.95W
07/20/2010 CALLAWAY MO TRAINED SPOTTER
TREES APPROXIMATELY 6 INCHES IN DIAMETER BLOWN DOWN
ONTO A GARAGE AND DRIVEWAY
0735 AM TSTM WND GST WELLSVILLE 39.07N 91.57W
07/20/2010 E40 MPH MONTGOMERY MO TRAINED SPOTTER
0740 AM FLASH FLOOD 4 W MONROE CITY 39.65N 91.81W
07/20/2010 MONROE MO TRAINED SPOTTER
EASTBOUND LANES OF HIGHWAY 36 CLOSED AT ROUTE HH DUE TO
FLOODING AND CARS STRANDED IN WATER. SPOTTER BELIEVES
WATER TO BE UP TO THE CAR DOORS.
0744 AM FLASH FLOOD 2 E NOVELTY 40.01N 92.17W
07/20/2010 KNOX MO DEPT OF HIGHWAYS
MISSOURI HIGHWAY 151 IS CLOSED DUE TO FLASH FLOODING
ALONG THE NORTH RIVER. MODOT
0745 AM HEAVY RAIN 5 W SHELBYVILLE 39.81N 92.13W
07/20/2010 M7.17 INCH SHELBY MO TRAINED SPOTTER
24 HOUR TOTAL
0748 AM TSTM WND GST MIDDLETOWN 39.13N 91.41W
07/20/2010 E55 MPH MONTGOMERY MO LAW ENFORCEMENT
0800 AM FLASH FLOOD 2 N NEW CANTON 39.67N 91.10W
07/20/2010 PIKE IL TRAINED SPOTTER
MULTIPLE AREAS OF WATER ACROSS ROADS BETWEEN NEW CANTON
AND BARRY...UP TO 8 INCHES DEEP IN SOME LOCATIONS
0800 AM HEAVY RAIN 4 N RAMSEY 39.20N 89.11W
07/20/2010 M1.80 INCH FAYETTE IL TRAINED SPOTTER
4 HOUR RAINFALL TOTAL
0801 AM FLASH FLOOD NEW LONDON 39.58N 91.40W
07/20/2010 RALLS MO TRAINED SPOTTER
SPOTTER IN NEW LONDON REPORTS BEING UNABLE TO LEAVE THE
HOUSE DUE TO FLOODED RESIDENTIAL ROADS. SPOTTER MEASURED
APPROX 6 INCHES OF RAIN SINCE 4P YESTERDAY.
0804 AM FLASH FLOOD MONROE CITY 39.65N 91.73W
07/20/2010 MONROE MO BROADCAST MEDIA
RELAY FROM MONROE CITY MAYOR SAYS THAT MOST ROADS IN
TOWN ARE IMPASSABLE DUE TO FLASH FLOODING.
0815 AM FLASH FLOOD PITTSFIELD 39.61N 90.81W
07/20/2010 PIKE IL LAW ENFORCEMENT
WATER COVERING PARTS OF HIGHWAY 96. CALLS CONCENTRATED
AROUND NEW CANTON.
0822 AM FLASH FLOOD BOWLING GREEN 39.34N 91.20W
07/20/2010 PIKE MO LAW ENFORCEMENT
HIGHWAY 79 CLOSED NORTH OF LOUISIANA. FLOODING ALSO ON
54... UU... AND 61.
0825 AM FLASH FLOOD MONROE CITY 39.65N 91.73W
07/20/2010 MONROE MO AMATEUR RADIO
SEVERAL ROADS IMPASSIBLE DUE TO FLOODING
0840 AM FLASH FLOOD HANNIBAL 39.71N 91.38W
07/20/2010 MARION MO TRAINED SPOTTER
FLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON
PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR
BY ROADS. WATER BEGINNING TO RECEDE.
0930 AM HEAVY RAIN HANNIBAL 39.71N 91.38W
07/20/2010 M4.00 INCH MARION MO TRAINED SPOTTER
SPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER
WIND DAMAGE.
&&
KARLINLocal storm report, Jul 20, 10:36 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG WARRENTON 38.82N 91.14W
07/20/2010 WARREN MO TRAINED SPOTTER
HIGH WINDS UPROOTED TREE CAUSING POWER LINE DAMAGE
&&
KARLINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 48 min |
| Jul 19, 11:04 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Jul 20, 1:05 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| Jul 20, 1:27 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jul 20, 1:33 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 42 min |
| Jul 20, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 20, 2:17 AM CDT | Tornado Warning | LSX | Monroe, Shelby | 43 min |
| Jul 20, 2:21 AM CDT | Areal Flood Advisory | LSX | Shelby | 7 hr |
| Jul 20, 4:12 AM CDT | Areal Flood Advisory | LSX | Audrain, Pike, Ralls | 6 hr |
| Jul 20, 4:33 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Pike, Ralls and 1 more | 6 hr |
| Jul 20, 4:46 AM CDT | Heat Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 20, 5:08 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 22 hr |
| Jul 20, 5:48 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jul 20, 5:48 AM CDT | River Flood Warning | LSX | Marion | 54 hr |
| Jul 20, 6:01 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 6 hr |
| Jul 20, 6:28 AM CDT | River Flood Warning | LSX | Marion | 19 days |
| Jul 20, 7:05 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 40 min |
| Jul 20, 7:20 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 40 min |
| Jul 20, 7:50 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 25 min |
| Jul 20, 7:57 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Osage, Warren | 37 min |
| Jul 20, 8:13 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 32 min |
| Jul 20, 8:15 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| Jul 20, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 35 min |
| Jul 20, 9:41 AM CDT | River Flood Warning | LSX | Monroe | 36 hr |
| Jul 20, 9:41 AM CDT | River Flood Warning | LSX | Ralls | 12 hr |
| Jul 20, 9:53 AM CDT | River Flood Warning | LSX | Lincoln | 18 days |
| Jul 20, 11:13 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 15 days |
| Jul 20, 1:19 PM CDT | River Flood Warning | LSX | Lincoln | 32 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.